Alert archive / Texas / Special Weather Statements in 2021

Special Weather Statement, NWS Austin/San Antonio, TX

April 30, 2021Terrell County, Texas

NWS Austin/San Antonio, TX issued this special weather statement at Apr 30, 2021, 8:17 PM CDT for Terrell County, Texas. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 30, 2021, 8:17 PM CDT (01:17 UTC)
Expired
Apr 30, 2021, 8:45 PM CDT
In force
28 min
Issued by
NWS Austin/San Antonio, TX

County Terrell County, TX

The radar

The San Angelo radar (KSJT), 170 km from the middle of the area, began a volume at 01:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Del Rio, TX (KDRT), launched 00:00Z, 1.3 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 00:00Z on 2021-05-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 319 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 00:00Z on 2021-05-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -14 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
319 J/kg
Mixed-layer CIN
-31 J/kg
Mixed-layer LCL
1104 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
-14 m²/s²
0-3 km storm-relative helicity
83 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.3

Open this sounding in Storm Lab

The text

As transmitted.

216 
WWUS84 KEWX 010117
SPSEWX

Special Weather Statement
National Weather Service Austin/San Antonio TX
817 PM CDT Fri Apr 30 2021
 
TXZ183-010145-
Val Verde TX-
817 PM CDT Fri Apr 30 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN VAL VERDE COUNTY
UNTIL 845 PM CDT...

At 817 PM CDT, Doppler radar was tracking a strong thunderstorm near
Pandale, or 27 miles north of Langtry, moving north at 20 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

This storm will remain over mainly rural areas of northwestern Val
Verde County.

LAT...LON 3028 10176 3029 10161 3029 10155 3019 10154
      3011 10175 3015 10176
TIME...MOT...LOC 0117Z 166DEG 19KT 3020 10165 

$$

PLATT

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this special weather statement went out at Apr 30, 6:57 PM CDT, 1 hour 20 minutes earlier.

Area forecast discussion, Apr 30, 6:57 PM CDT, 1 hour 20 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Austin/San Antonio TX
657 PM CDT Fri Apr 30 2021

.AVIATION...
/00Z TAFS/
The Austin and San Antonio terminals are expected to go through a
busy night as far as weather goes with IFR and LIFR for most of the
tonight into Saturday period. Moderate to heavy showers and scattered
thunderstorm activity is forecast to affect the area as a surface
pressure system linger around the region and upper level disturbance
over northern Mexico pushes to the east and into the Rio Grande
Saturday. Several rounds of storms are expected through the period
with little improvement for the next 18 to 24 hours. For DRT, a line
of storms is expected to move across or nearby the airport around
08Z with additional storms continuing through 16Z/17Z. Chances for
rain comes to an end from DRT around 20Z and mid to late Saturday
evening for the I-35 sites. Gusty winds of 20 to 25 knots could occur
with any storms.

&&

.PREV DISCUSSION... /ISSUED 416 PM CDT Fri Apr 30 2021/

SHORT TERM (Tonight through Saturday Night)...

Bottom Line Up Front

..Heavy Rains with Flash Flooding Potential through Saturday
Night...

..Flash Flood Watch is in Effect for areas east of a Vanderpool to
Hondo to Charlotte line through Saturday Evening...

..Rainfall Amounts of 2 to 5 Inches with Isolated 8 Inches
Possible...

..There is a Chance for Strong to Severe Thunderstorms through
Saturday Evening...

Scattered showers and isolated thunderstorms are affecting most of
the eastern half counties of South Central Texas as a surface low
pressure system pushes into the middle Texas coast. The surface low
is driving a warm front toward the Coastal Plains and into the I-35
corridor where most of the shower activity is occurring. Out west
across the Rio Grande, light to moderate rain is happening and
expected to persist through late tonight with the help of pulses of
energy ahead of the upper level system slowly moving over northern
Mexico.

We may have a short break early this evening before scattered to
numerous showers and thunderstorms develop and fill up most areas
from the south to north and from the southwest to the northeast
before or shortly after midnight tonight. HiRes models suggest a
heavy line of convection between Highway 281 and Interstate 35 and
another line of strong convective activity along the Rio Grande.

These lines of convection are expected to produce heavy rain
resulting in the potential for flash flooding. As the night progress,
the upper level low pressure system over Mexico will continue to
push to the east while adding more fuel to the storms already
affecting the area and offering new opportunity for storms to
develop. Any storm that develops has the potential to be strong to
marginally severe with main weather hazard being large hail and
damaging winds.

By Saturday morning, the upper level low is expected to enter the
Rio Grande and continue to push to the northeast and exiting our
area Saturday night into early Sunday. As the upper level
disturbance moves across the area, a broad surface low pressure
circulation is forecast to be in place for elongating the time of
the storms over our area. Rain chances come to an end from west to
east Saturday night into Sunday.

LONG TERM (Sunday through Friday)...

The upper level trough will be exiting stage east taking the showers
and thunderstorms with it early Sunday morning. Moisture decreases a
bit and with mixing, temperatures warm to above normal for Sunday. A
dryline moves east toward the I-35 corridor Monday allowing
temperatures to soar into the upper 80s and 90s most areas. Forecast
soundings show a weak capping inversion at time of peak heating that
may be able to be broken by the dryline and strong heating. Have
added slight chances of showers and thunderstorms for the eastern
Hill Country to the I-35 corridor late Monday afternoon. Forecast
soundings also show MUCAPEs of 2,000 to 3,000 J/kg along the dryline
indicating a potential for an isolated strong to severe storm. A cold
front and upper level trough move across our area Monday night into
Tuesday. Upward forcing by these features will generate isolated to
widely scattered showers and thunderstorms over our eastern areas
where moisture will be deepest. Convective parameters decrease Monday
night into Tuesday, however cannot rule out a strong storm or two.
Dry northwesterly flow aloft brings fair weather Wednesday through
next Friday. Temperatures will average within a degree or two of
normal for mid to late next week.

&&

.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry              66  73  64  86  69 /  90  90  70  10   0
Austin Bergstrom Intl Airport  65  73  63  86  68 /  90  90  70  10   0
New Braunfels Muni Airport     67  76  64  89  69 /  90  90  50  -    0
Burnet Muni Airport            64  71  61  85  68 /  90 100  60  10   0
Del Rio Intl Airport           64  77  61  95  66 /  90  80  10   0   0
Georgetown Muni Airport        65  73  63  85  68 /  90  90  70  10   0
Hondo Muni Airport             66  76  60  90  66 /  90  80  30  -    0
San Marcos Muni Airport        64  74  63  88  68 /  90  90  60  10   0
La Grange - Fayette Regional   68  76  66  87  71 /  90  90  70  10   0
San Antonio Intl Airport       67  74  64  88  69 /  90  90  50  -    0
Stinson Muni Airport           67  75  64  90  69 /  90  90  40  -    0

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
Flash Flood Watch through Saturday evening for Atascosa-Bandera-
Bastrop-Bexar-Blanco-Caldwell-Comal-De Witt-Fayette-Gillespie-
Gonzales-Guadalupe-Hays-Karnes-Kendall-Kerr-Lavaca-Lee-Medina-
Travis-Wilson.

&&

Short-Term/Aviation...17
Long-Term...Platt
Decision Support...Brady
Hazardous weather outlook, Apr 30, 3:36 AM CDT, 16 hours 41 minutes before
Hazardous Weather Outlook
National Weather Service Austin/San Antonio TX
336 AM CDT Fri Apr 30 2021

TXZ171>173-183>194-202>209-217>225-228-011200-
Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera-
Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde-
Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala-
Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit-
336 AM CDT Fri Apr 30 2021

This Hazardous Weather Outlook is for South-Central Texas..

.DAY ONE...Today And Tonight.

Numerous showers and scattered thunderstorms are forecast to
continue today and tonight. The heaviest rainfall is expected
across the Coastal Plains where accumulations could reach 2-4
inches with isolated totals in excess of 6 inches. A Flash Flood
Watch is in effect for locations south and east of a Pleasanton
to New Braunfels to Fayetteville line.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Numerous showers and scattered thunderstorms are forecast to
continue into Saturday night. The Flash Flood Watch will remain
in effect for locations south and east of a Pleasanton to New
Braunfels to Fayetteville line through Saturday evening. A strong
to marginally severe storm is also possible Saturday.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to submit storm or flooding reports to
the National Weather Service.

In the hours before

Local storm report, Apr 30, 4:34 PM CDT, 3 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
434 PM CDT FRI APR 30 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0727 PM     TSTM WND DMG     1 WNW HONDO             29.35N 99.16W
04/28/2021                   MEDINA             TX   NWS STORM SURVEY

            IN AND AROUND HONDO...IN ADDITION TO WIDE
            SPREAD TREE DAMAGE AND MULTIPLE CENTER PIVOT
            IRRIGATION SYSTEMS TOPPLED THERE WERE TWO
            INSTANCES OF METAL BUILDINGS HAVE THEIR
            LARGE DOORS BLOWN IN OR OUT...AND PARTS OF
            THE METAL ROOFING BLOWN OFF A BUILDING NEAR
            THE AIRPORT AMONG OTHER DAMAGE. WINDS HERE
            WERE ALSO ESTIMATED AT 75-110 MPH.

&&

AAT
Local storm report, Apr 30, 4:39 PM CDT, 3 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
439 PM CDT FRI APR 30 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0750 PM     TSTM WND DMG     9 SW CASTROVILLE        29.28N 99.00W
04/28/2021                   MEDINA             TX   NWS STORM SURVEY

            EAST OF THE EF-1 TORNADO AND SOUTH OF DUNLEY
            ADDITIONAL SUBSTANTIAL DAMAGE WAS FOUND. TWO
            DIFFERENT SECTIONS OF POWER LINES WERE
            KNOCKED DOWN...PARTIAL ROOF DAMAGE TO TWO
            RESIDENCE WERE OBSERVED...AND MORE TREES HAD
            LARGE LIMBS MISSING WITH CONTINUED DAMAGE TO
            CENTER PIVOT IRRIGATION SYSTEMS. WIND
            ESTIMATES WERE BETWEEN 80 AND 105 MPH.

&&

AAT
Local storm report, Apr 30, 8:08 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
808 PM CDT FRI APR 30 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0756 PM     FLASH FLOOD      5 ESE CANYON LAKE       29.85N 98.18W
04/30/2021                   COMAL              TX   EMERGENCY MNGR

            FM2673 IN SATTLER CLOSED DUE TO FLOODING
            JUST EAST OF THE INTERSECTION OF RIVER ROAD
            AND FM2673.

&&

MB
Local storm report, Apr 30, 8:11 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
811 PM CDT FRI APR 30 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0755 PM     FLASH FLOOD      4 N BULVERDE            29.79N 98.45W
04/30/2021                   COMAL              TX   PUBLIC

            MPING REPORT OF ROAD CLOSED DUE TO FLOODING
            AND/OR VEHICLES STRANDED.

&&

MB
Local storm report, Apr 30, 8:14 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
814 PM CDT FRI APR 30 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0805 PM     FLASH FLOOD      2 SE CASTLE HILLS       29.50N 98.50W
04/30/2021                   BEXAR              TX   PUBLIC

            MPING REPORT OF ROAD CLOSED DUE TO FLOODING
            AND/OR VEHICLES STRANDED.

&&

MB
Special weather statement, Apr 30, 8:17 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
817 PM CDT Fri Apr 30 2021

TXZ183-010145-
Val Verde TX-
817 PM CDT Fri Apr 30 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN VAL VERDE COUNTY
UNTIL 845 PM CDT...

At 817 PM CDT, Doppler radar was tracking a strong thunderstorm near
Pandale, or 27 miles north of Langtry, moving north at 20 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

This storm will remain over mainly rural areas of northwestern Val
Verde County.

LAT...LON 3028 10176 3029 10161 3029 10155 3019 10154
      3011 10175 3015 10176
TIME...MOT...LOC 0117Z 166DEG 19KT 3020 10165

PLATT

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 30, 8:01 PM CDTFlash Flood Warning Considerable damage threatEWXComal2 hr
Apr 30, 8:22 PM CDTAreal Flood AdvisoryEWXBexar, Guadalupe, Wilson50 min
Apr 30, 9:12 PM CDTFlash Flood Warning Considerable damage threatEWXBexar, Guadalupe, Wilson3 hr
Apr 30, 11:59 PM CDTAreal Flood AdvisoryEWXLavaca3 hr
May 1, 3:09 AM CDTAreal Flood AdvisoryEWXLavaca51 min
May 1, 3:57 AM CDTFlash Flood Warning Considerable damage threatEWXLavaca3 hr
May 1, 8:10 AM CDTSpecial Weather StatementEWXMaverick35 min
May 1, 8:23 AM CDTSpecial Weather StatementEWXDimmit52 min
May 1, 9:10 AM CDTSpecial Weather StatementEWXDimmit35 min
May 1, 9:24 AM CDTSpecial Weather StatementEWXZavala36 min
May 1, 9:55 AM CDTAreal Flood AdvisoryEWXKinney, Maverick, Uvalde, Val Verde, Zavala3 hr
May 1, 10:02 AM CDTSpecial Weather StatementEWXUvalde, Zavala43 min
May 1, 10:36 AM CDTSpecial Weather StatementEWXFrio, Medina, Uvalde54 min
May 1, 10:49 AM CDTAreal Flood AdvisoryEWXBandera, Frio, Medina3 hr
May 1, 11:15 AM CDTFlash Flood Warning Considerable damage threatEWXMedina, Uvalde4 hr
May 1, 11:18 AM CDTAreal Flood AdvisoryEWXUvalde3 hr
May 1, 11:31 AM CDTSpecial Weather StatementEWXAtascosa, Bexar, Medina59 min
May 1, 11:44 AM CDTAreal Flood AdvisoryEWXBandera, Gillespie, Kerr, Medina4 hr
May 1, 12:01 PM CDTAreal Flood AdvisoryEWXAtascosa3 hr
May 1, 12:09 PM CDTFlash Flood Warning Considerable damage threatEWXBexar4 hr
May 1, 12:30 PM CDTSpecial Weather StatementEWXAtascosa, Bexar, Wilson45 min
May 1, 12:40 PM CDTRiver Flood WarningEWXBexar32 hr
May 1, 1:03 PM CDTAreal Flood AdvisoryEWXComal3 hr
May 1, 1:14 PM CDTSpecial Weather StatementEWXComal, Guadalupe, Karnes, Wilson61 min
May 1, 1:22 PM CDTFlash Flood Warning Considerable damage threatEWXComal, Guadalupe, Wilson3 hr
May 1, 1:52 PM CDTAreal Flood AdvisoryEWXGillespie, Kendall3 hr
May 1, 2:07 PM CDTRiver Flood WarningEWXBexar, Wilson41 hr
May 1, 2:07 PM CDTSpecial Weather StatementEWXCaldwell, Gonzales, Guadalupe38 min
May 1, 2:27 PM CDTFlash Flood Warning Considerable damage threatEWXCaldwell, Hays3 hr
May 1, 2:44 PM CDTAreal Flood AdvisoryEWXGonzales3 hr
May 1, 2:58 PM CDTFlash Flood Warning Considerable damage threatEWXBastrop, Travis3 hr
May 1, 3:11 PM CDTFlash Flood Warning Considerable damage threatEWXGonzales3 hr
May 1, 3:39 PM CDTAreal Flood AdvisoryEWXLee, Williamson3 hr
May 1, 4:11 PM CDTFlash Flood Warning Considerable damage threatEWXWilliamson3 hr
May 1, 4:14 PM CDTAreal Flood AdvisoryEWXBexar2 hr
May 1, 4:25 PM CDTAreal Flood AdvisoryEWXLavaca3 hr
May 1, 4:31 PM CDTSpecial Weather StatementEWXBandera, Kerr44 min
May 1, 6:13 PM CDTAreal Flood AdvisoryEWXBandera, Gillespie, Kendall, Kerr3 hr
May 1, 6:53 PM CDTAreal Flood AdvisoryEWXGillespie, Kendall3 hr

Nearby

Special Weather Statements in Texas, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.